# SDR 08FDEA01451

- Difficulty date: April 15, 2008
- Submitted: April 18, 2008
- Operation: Air carrier
- Aircraft: N527FE
- Make and model: Doug MD-11F
- Aircraft serial: 48601
- Aircraft time: 38,608 hours, 6,071 cycles
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire Harness
- Part number: 221W5148509
- Condition: Shorted
- Location: Fire Detection
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT, "FIRE DETECT 2 FAIL" WHICH GAVE US NOT DETECTION CAPABILITY ON ENG NR 2.  AIR-TURN-BACK TO LAX, EXTINGUISHED ON TURN BACK TO LAX.  FOUND WIRES CHAFING ON LEFT T/R LOOP.  SPLICED LEFT LOOP A AND B WIRES.  LOOP A CHECKS NORMAL, FDCU FAULTS LOOP B LEFT SIDE.  REMOVED LT A/B LOOP HARNESS FROM RESPONDERS AND FOUND THAT EVEN WITH THE NEW SPLICES, THE HARNESS SHOWED SHORT TO SHIELD/GROUND ON BOTH A/B.  DECIDED TO REMOVE AND   REPLACE ENTIRE HARNESS.  REMOVED OLD HARNESS.  PARTIALLY INSTALLED NEW   HARNESS.  INSTALLED NEW LT FIRE LOOP HARNESS.  PERFORMED FIRE DETECTION BITE TEST.  ALL TESTS PASSED.
